Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 29, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 2, 2022, 8:22 PM CDT for Hughes County, Seminole County, Oklahoma. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2022, 8:22 PM CDT (01:22 UTC)
- Expired
- May 2, 2022, 8:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Hughes County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:36 PM CDT | TSTM WND DMG | 1 W Holdenville, OK | ROOF DAMAGE TO SHED JUST WEST OF HOLDENVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4251 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 9.0
- Supercell composite
- 40.2
The text
As transmitted.
622
WFUS54 KOUN 030122
TOROUN
OKC063-133-030145-
/O.NEW.KOUN.TO.W.0029.220503T0122Z-220503T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
822 PM CDT Mon May 2 2022
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Seminole County in east central Oklahoma...
Northwestern Hughes County in southeastern Oklahoma...
* Until 845 PM CDT.
* At 821 PM CDT, a severe thunderstorm capable of producing a
tornado was located 4 miles west of Wewoka, moving east at 40 mph.
Another area of circulation was located 7 miles southwest of
Wewoka.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Holdenville, Wewoka, Calvin, Lamar, Horntown, Yeager, Atwood,
Spaulding and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3498 9664 3517 9661 3522 9613 3492 9615
TIME...MOT...LOC 0121Z 273DEG 33KT 3504 9655
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Ware1 follow-up statement
037
WWUS54 KOUN 030136
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
836 PM CDT Mon May 2 2022
OKC063-133-030145-
/O.CON.KOUN.TO.W.0029.000000T0000Z-220503T0145Z/
Seminole OK-Hughes OK-
836 PM CDT Mon May 2 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EAST
CENTRAL SEMINOLE AND NORTHWESTERN HUGHES COUNTIES...
At 835 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Holdenville, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Holdenville, Wewoka, Horntown, Yeager and Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3503 9651 3507 9655 3514 9650 3518 9615
3498 9616
TIME...MOT...LOC 0135Z 280DEG 29KT 3509 9644
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
WareWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 2, 6:43 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 2, 6:43 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 643 PM CDT Mon May 2 2022 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 120 PM CDT Mon May 2 2022 Extensive clouds and precipitation this morning has inhibited the northward progression of the warm front, currently draped across central into northwest Oklahoma. The airmass along and south of the front continues to rapidly destabilize as mid to upper 60 degree dewpoints advect northward ahead of a dryline across western Oklahoma. The front is expected to move slowly northward over the next couple hours, but uncertainty remains on exactly where the front will be positioned by mid-afternoon. Thunderstorm initiation is expected by 19-20z today across south- central Kansas into north- central Oklahoma near a triple point and along the dryline and will track eastward along and to the south of the warm front this afternoon. The environment in the vicinity of the warm front will be conducive for supercell and tornadoes with locally backed low- level flow low LCL's. This is where we expect the highest tornado potential today as well the greatest risk for a potential strong tornado or two. Very large hail will also be a risk with any of these storms At the same time a cold front will be rapidly moving southward into northwest Oklahoma and is likely to catch up with this convection and serve as a focus for new convective development as well. It appears convection may try to grow quickly upscale along the cold front which would likely lead to an increasing damaging wind threat as these storms push southward. Some tornado risk will continue into the evening as low-level shear increases, especially along the southern end of the line, but a linear storm mode and the potential for the cold front to undercut convection may inhibit these storms from fully taking advantage of the highly sheared low-level environment. The cold front will continue southward overnight, with the severe threat diminishing after midnight. We may see a few hours of fairly strong wind gusts behind the front with strong pressure rises across northwest Oklahoma. A few showers and storms may linger into Tuesday morning across southeast Oklahoma, but otherwise we expect cooler and much drier conditions to spread into the area, with highs in the 60s to near 70 across our southwest counties. Ware && .LONG TERM... (Tuesday night through next Sunday) Issued at 120 PM CDT Mon May 2 2022 The cold front will return northward as a warm front Wednesday. Models suggest extensive morning clouds and precipitation will be present across the area during the morning, with the northward progression of the warm front and the degree of warm sector destabilization still fairly uncertain. This will modulate where the greatest severe thunderstorm potential will be, but assuming we can get sufficient clearing for destabilization all severe hazards will be possible Wednesday afternoon and evening with any storms the develop along the warm front or dryline. Additional storms may then develop Wednesday night along a cold front that will then move slowly southward across the area through Thursday morning. Drier and warmer conditions are then expected to end the week into the weekend as upper ridging builds overhead. Another trough will approach the area from the west early next week, bringing our next chance for storms and potential for severe weather. Ware && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Mon May 2 2022 Severe TSRA will move out of central and north central Oklahoma terminals within the first hour of forecast. TSRA could impact KLAW for an hour or two at beginning of forecast and will monitor. Otherwise, moderate to strong northwest wind behind cold front will decrease overnight and tomorrow. MVFR cigs will spread into northern and possibly central Oklahoma overnight with clearing after 15Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 45 67 54 / 60 70 0 30 Hobart OK 90 42 71 53 / 20 10 0 30 Wichita Falls TX 89 49 70 57 / 20 20 0 30 Gage OK 87 38 69 48 / 10 0 0 10 Ponca City OK 77 43 66 49 / 70 60 0 20 Durant OK 82 53 69 58 / 60 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Red Flag Warning until 8 PM CDT this evening for OKZ033. TX...Red Flag Warning until 8 PM CDT this evening for TXZ083-084. && SHORT TERM...08 LONG TERM....08 AVIATION...11
Hazardous weather outlook, May 2, 7:41 PM CDT, 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 741 PM CDT Mon May 2 2022 OKZ004>048-050>052-TXZ083>090-031100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 741 PM CDT Mon May 2 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Through this evening, a severe squall line is expected to progress south and east across central into southern Oklahoma. Damaging wind gusts, large hail, and very heavy rain will be the main concerns. A few tornadoes will also be possible. .Heavy Rain... Heavy rain will lead to localized flooding across portions of central and southern Oklahoma as strong to severe storms move through. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... After a brief break Tuesday, severe storm chances will return Wednesday afternoon and evening across much of Oklahoma and western north Texas. All hazards will be possible. The rest of the work week into the early part of the weekend will then be dry with low thunderstorm chances returning to parts of the area on Sunday. .Heavy Rain... Heavy rain which could cause flooding will be possible again Wednesday into early Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 2, 7:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 SW AMBER 35.11N 97.94W
05/02/2022 E2.00 INCH GRADY OK TRAINED SPOTTER
&&
11Local storm report, May 2, 7:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 2 E NOBLE 35.14N 97.36W
05/02/2022 E1.00 INCH CLEVELAND OK FIRE DEPT/RESCUE
&&
11Local storm report, May 2, 7:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 NE CHICKASHA 35.06N 97.92W
05/02/2022 E2.75 INCH GRADY OK PUBLIC
TIME ESTIMATED BY RADAR.
&&
BTLocal storm report, May 2, 7:57 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TORNADO 4 SW SEMINOLE 35.19N 96.74W
05/02/2022 SEMINOLE OK BROADCAST MEDIA
&&
BTLocal storm report, May 2, 8:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL SEMINOLE 35.23N 96.67W
05/02/2022 E4.00 INCH SEMINOLE OK BROADCAST MEDIA
&&
BTLocal storm report, May 2, 8:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL MARLOW 34.65N 97.96W
05/02/2022 E1.00 INCH STEPHENS OK AMATEUR RADIO
&&
BTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 30 min |
| May 2, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 30 min |
| May 2, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, Lincoln, McClain, Pontotoc and 2 more | 39 min |
| May 2, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Comanche, Cotton, Garvin, Grady, McClain and 1 more | 49 min |
| May 2, 7:43 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 47 min |
| May 2, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, McClain and 3 more | 39 min |
| May 2, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 53 min |
| May 2, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Murray and 2 more | 40 min |
| May 2, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc and 1 more | 47 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 65 min |
| May 2, 9:26 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 21 min |
| May 2, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 63 min |
| May 2, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 52 min |
| May 2, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Johnston, Marshall and 1 more | 48 min |
| May 2, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Love | 23 min |
| May 2, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 64 min |
| May 2, 11:54 PM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 3, 2:20 PM CDT | Flood Watch | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 49 hr |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.